MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT PRO PLUS DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION EVOLUT PRO PLUS DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number D-EVPROP2329US
Medical Device Problem Codes Material Invagination (1336); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during implant of this transcatheter bioprosthetic valve into a patient with a large calcium burden in the annulus, the valve was partially deployed and dislodged toward the aorta.The valve was recaptured and an infold was noted.The valve was removed.A new valve was loaded with a new delivery catheter system (dcs) and successfully implanted.Per the physician, calcium in the annulus contributed to the infold.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.This is a system report.The section d information is for the primary device, which was in use with the following: product id: evproplus-29us, serial#: (b)(6), ubd: 05-oct-2023, udi#: (b)(4), product analysis: upon receipt of the suspect complaint valve at medtronic¿s quality laboratory, the device was received in its original jar submerged in clear solution.Visual analysis showed the valve was discolored with evidence of blood contact.All leaflets were slightly stiff yet flexible.All leaflets exhibited signs of severe creases and imprints, conditions resulting from the crimping and recapturing process.As received, all leaflets were partially closed with large gap between all free margins.Blood remnants were noted on all commissures; appeared intact.The valve was then placed in a cold saline bath to perform loading simulation per appropriate instructions for use (ifu).Upon loading, both frame paddles appeared seated within the paddle attachment pockets.The capsule was advanced covering the frame paddles and outflow crown struts.The capsule was advanced until the capsule guide tube covered the commissure pad of the valve.The inflow cone was advanced to crimp the inflow portion of the valve.The capsule was fully advanced over the valve; no visual or tactile anomalies were noted.To simulate the reported event, the valve was deployed in a warm saline bath by rotating the deployment knob exposing the valve.The valve continued to be deployed up to the point of no recapture; no anomalies were observed.At this point, the valve was recaptured and appeared to retract without issues or anomalies.The valve was subsequently deployed and appeared to exhibit a complete dilation; no anomalies were observed.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Infolding events are typically related to patient anatomical factors (i.E., calcification level, lvot anomalies, compliance of the annulus, bicuspid valve, etc.) and/or procedural factors (i.E., pre-case planning, sizing, loading, user technique, etc.).Additionally, the valve frame is constructed with nitinol and the latticed strut design allows the valve to be compressed and loaded into the delivery system.During either the loading or deploying/recapturing process, the struts may cross over and catch on each other while being compressed, and potentially cause infolding.As reported per the physician, calcium in the annulus contributed to the infold.Potential factors that can influence dislodgement include tension applied on the dcs during positioning, calcification levels and shape of the native anatomy.In this case it was reported that the patient had a large calcium burden in the annulus, which indicates that the probable cause of the reported dislodgement was patient anatomy.Dislodgement events do not typically indicate a failure to meet manufacturing specifications there is no information to suggest a device quality deficiency that may have caused or contributed to this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVOLUT PRO PLUS DCS
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21967758
Report Number2025587-2025-03423
Device Sequence Number15579203
Product Code NPT
UDI-Device Identifier00763000207854
UDI-Public00763000207854
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2023
Device Model NumberD-EVPROP2329US
Device Catalogue NumberD-EVPROP2329US
Device Lot Number0010905769
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date05/06/2025
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale